Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 14, NWS Midland/Odessa, TX

March 31, 2011Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Mar 31, 2011, 2:00 PM MDT for Eddy County, New Mexico. It took effect at Apr 3, 2011, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 31, 2011, 2:00 PM MDT (20:00 UTC)
In effect from
Apr 3, 2011, 6:00 AM MDT
Expired
Apr 2, 2011, 1:35 PM MDT
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2553 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WWUS74 KMAF 312000
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CDT THU MAR 31 2011

...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS SUNDAY...

.SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE AREA SUNDAY AS AN
UPPER LEVEL STORM SYSTEM FORMS OVER THE WESTERN U.S...AND THE
SURFACE PRESSURE GRADIENT INCREASES OVER THE REGION.  

NMZ027-TXZ258-011030-
/O.NEW.KMAF.HW.A.0014.110403T1200Z-110404T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
200 PM MDT THU MAR 31 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON... 

* TIMING:  SUNDAY MORNING AND AFTERNOON.

* WINDS:  SOUTHWEST 35-45 MPH...GUSTS TO 60 MPH.

* IMPACTS:  HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS 
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
907 
WWUS74 KMAF 010838
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 AM CDT FRI APR 1 2011

...HIGH WIND WATCH CONTINUES SUNDAY FOR THE GUADALUPE MOUNTAINS...

.SOUTHWEST FLOW ALOFT WILL DEVELOP AND INCREASE OVER THE AREA
SUNDAY AS AN UPPER LEVEL STORM SYSTEM FORMS OVER THE WESTERN
UNITED STATES. THESE STRONGER WINDS MAY MIX DOWN TO THE SURFACE
OVER THE GUADALUPE MOUNTAINS DURING THE DAY SUNDAY.

NMZ027-TXZ258-012000-
/O.CON.KMAF.HW.A.0014.110403T1200Z-110404T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
238 AM MDT FRI APR 1 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

* TIMING:  SUNDAY MORNING AND AFTERNOON.

* WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 60 MPH. 

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS 
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
523 
WWUS74 KMAF 011936
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CDT FRI APR 1 2011

...HIGH WIND WATCH SUNDAY AND SUNDAY NIGHT FOR THE GUADALUPE AND
DAVIS MOUNTAINS...

.SOUTHWEST FLOW ALOFT WILL DEVELOP AND INCREASE OVER THE AREA
SUNDAY AS AN UPPER LEVEL STORM SYSTEM FORMS OVER THE WESTERN
UNITED STATES.  THESE STRONGER WINDS MAY MIX DOWN TO THE SURFACE
OVER THE GUADALUPE MOUNTAINS DURING THE DAY SUNDAY...THEN THE
DAVIS MOUNTAINS LATE IN THE AFTERNOON AND OVERNIGHT.

TXZ074-021100-
/O.EXB.KMAF.HW.A.0014.110403T1200Z-110404T1200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
236 PM CDT FRI APR 1 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING...

* TIMING:  SUNDAY AFTERNOON AND SUNDAY NIGHT.

* WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS 
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING 
  CONDITIONS.  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE DAVIS MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NMZ027-TXZ258-021100-
/O.EXT.KMAF.HW.A.0014.110403T1200Z-110404T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
136 PM MDT FRI APR 1 2011

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

* TIMING:  SUNDAY AND SUNDAY NIGHT.

* WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS 
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING 
  CONDITIONS.  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
977 
WWUS74 KMAF 020903
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 AM CDT SAT APR 2 2011

...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS SUNDAY AND SUNDAY NIGHT...

...HIGH WIND WATCH SUNDAY AFTERNOON THROUGH EARLY MONDAY AFTERNOON FOR
THE DAVIS MOUNTAINS...

.SOUTHWEST FLOW ALOFT WILL DEVELOP AND INCREASE OVER THE AREA
SUNDAY AS AN UPPER LEVEL STORM SYSTEM FORMS OVER THE WESTERN
UNITED STATES. THESE STRONGER WINDS WILL MIX DOWN TO THE SURFACE
OVER THE GUADALUPE MOUNTAINS DURING THE DAY SUNDAY AND SUNDAY
NIGHT...THEN POSSIBLY IN THE DAVIS MOUNTAINS LATE IN THE
AFTERNOON SUNDAY THROUGH EARLY MONDAY AFTERNOON.

NMZ027-TXZ258-022000-
/O.UPG.KMAF.HW.A.0014.110403T1200Z-110404T1200Z/
/O.NEW.KMAF.HW.W.0022.110403T1200Z-110404T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
303 AM MDT SAT APR 2 2011

...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM MDT
MONDAY...

* TIMING: SUNDAY AND SUNDAY NIGHT.

* WINDS: SOUTHWEST 35-45 MPH...GUSTS TO 65 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN
  THE VICINITY OF THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ074-022000-
/O.EXT.KMAF.HW.A.0014.110403T1800Z-110404T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
403 AM CDT SAT APR 2 2011

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* TIMING: SUNDAY AFTERNOON THROUGH EARLY MONDAY AFTERNOON.

* WINDS: SOUTHWEST 30-40 MPH...GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS 
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE DAVIS MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT.  SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
685 
WWUS74 KMAF 021935
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT SAT APR 2 2011

...HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY
THROUGH MONDAY MORNING....

...WIND ADVISORY SUNDAY FOR SOUTHEAST NEW MEXICO...UPPER TRANS
PECOS...VAN HORN AREA...AND NORTHWEST PERMIAN BASIN...

.STRONG SOUTHWEST FLOW ALOFT WILL DEVELOP AND INCREASE OVER THE
AREA SUNDAY AIDING IN THE DEVELOPMENT OF A STRONG SURFACE LOW TO
THE NORTHEAST. THIS WILL RESULT IN THE DEVELOPMENT OF VERY WINDY
CONDITIONS SUNDAY THROUGH MONDAY MORNING. IN THE DAVIS MOUNTAINS
THESE HIGH WINDS WILL BE MAINLY CONFINED TO ELEVATIONS ABOVE 6000
FT.

TXZ074-031130-
/O.UPG.KMAF.HW.A.0014.110403T1800Z-110404T1800Z/
/O.EXB.KMAF.HW.W.0022.110403T1800Z-110404T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
235 PM CDT SAT APR 2 2011

...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 1 PM CDT
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: SUNDAY AFTERNOON THROUGH NOON MONDAY.

* WINDS: SOUTHWEST 25 TO 40 MPH...GUSTS TO 60 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS 
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE DAVIS MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-031130-
/O.CON.KMAF.HW.W.0022.110403T1200Z-110404T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
135 PM MDT SAT APR 2 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
MDT MONDAY...

* TIMING: SUNDAY MORNING THROUGH MONDAY MORNING.

* WINDS: SOUTHWEST 35 TO 45 MPH...GUSTS TO 65 MPH.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING THROUGH THE MOUNTAINS 
  SHOULD USE CAUTION AND REMAIN ALERT FOR HAZARDOUS DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045-050-057>059-031130-
/O.NEW.KMAF.WI.Y.0007.110403T1800Z-110404T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE
235 PM CDT SAT APR 2 2011 /135 PM MDT SAT APR 2 2011/

...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM CDT
/9 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 10 PM
CDT /9 PM MDT/ SUNDAY. 

* TIMING: 1 PM CDT/NOON MDT SUNDAY THROUGH 10 PM CDT/9 PM MDT SUNDAY.

* WINDS: SOUTHWEST 25 TO 35 MPH GUSTS TO 50 MPH.

* IMPACTS: IMPACTS: HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
  REMAIN ALERT FOR HAZARDOUS DRIVING CONDITIONS. AVIATION
  INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR
  STRONG DOWNWARD AIRFLOWS...ESPECIALLY IF FLYING IN THE VICINITY 
  MOUNTAINS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 31, 1:52 PM MDT, 8 minutes earlier.

Area forecast discussion, Mar 31, 1:52 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
252 PM CDT THU MAR 31 2011

.DISCUSSION...
RAIN CHANCES CONTINUE TO NOT LOOK TOO GOOD...BUT FIRE WEATHER
CONCERNS DO.  NORTHWEST FLOW ALOFT OVER THE AREA TODAY WILL BE
REPLACED BY A FLAT UPPER RIDGE SATURDAY...THEN INCREASING SOUTHWEST
FLOW ALOFT AS A UA TROUGH FORMS OVER THE WEST COAST DURING THE NEXT
FEW DAYS.  THIS WILL RESULT IN WARMING TEMPERATURES FRIDAY OVER
TODAY...THEN WARMER STILL SATURDAY AND SUNDAY.  TEMPERATURES WILL
WARM NEARLY 20 DEGREES ABOVE NORMAL SATURDAY AND SUNDAY...WITH
RECORD HIGHS LIKELY BEING SURPASSED BOTH DAYS DUE TO A LOW LEVEL
THERMAL RIDGE EXPANDING OVER THE AREA AND DOWNSLOPE WINDS BOTH DAYS.
THE RECORD HIGH FOR MIDLAND INTERNATIONAL AIRPORT SATURDAY...APRIL
2ND IS 89 DEGREES SET IN 1994.  THE RECORD HIGH FOR SUNDAY...APRIL
3RD AT MIDLAND IS 94 IN 1946.  PLEASE SEE THE FIRE WEATHER
DISCUSSION BELOW FOR FURTHER DETAILS ON CRITICAL FIRE WEATHER
CONDITIONS.  WINDS ALOFT APPEAR TO BE STRONG ENOUGH SUNDAY FOR HIGH
WINDS IN THE GUADALUPE MOUNTAINS.  THEREFORE...WILL ISSUE A HIGH
WIND WATCH FOR THE GUADALUPES SUNDAY.  WIND SPEEDS ACROSS THE
LOWLANDS COULD RISE TO 20-30 MPH WITH A FEW HIGHER GUSTS...BUT
SUBSEQUENT SHIFTS MAY HAVE TO ADJUST THESE.

AFTER THE UNSEASONABLY HOT TEMPERATURES THIS WEEKEND...THE SAID WEST
COAST TROUGH WILL TREK EASTWARD.  DISAGREEMENT ON IT'S PATH AND
TIMING IS GREAT...SO A STRONG COLD FRONT COULD DROP SOUTH OVER THE
AREA SUNDAY NIGHT AND MONDAY MORNING...OR AS LATE AS MONDAY NIGHT
AND TUESDAY.  HAVE GONE WITH THE FASTER UA TROUGH SOLUTION DISPLAYED
BY THE MORE CONSISTENT ECMWF...WHICH ALSO HAS SOME SUPPORT FROM GFS
AND ECMWF ENSEMBLES.  THEREFORE...HAVE COOLED TEMPERATURES BELOW MOS
GUIDANCE SUNDAY NIGHT AND MONDAY...THEN WARMED READINGS ABOVE MOS
TUESDAY AND WEDNESDAY AS THE SURFACE RIDGE SCOOTS EASTWARD AND A LEE
SURFACE TROUGH DEVELOPS INTO THE AREA UNDER INCREASING WESTERLY FLOW
ALOFT AGAIN.  RAIN CHANCES WILL REMAIN VERY POOR THROUGH MUCH OF
NEXT WEEK AS WARM...IF NOT HOT...TEMPERATURES RETURN BY MIDWEEK.  IF
THE SLOWER AND DEEPER UA TROUGH COMES ABOUT SUNDAY NIGHT AND
MONDAY...RAIN CHANCES MAY HAVE TO BE ADDED TO THE FORECAST SUNDAY
NIGHT...OR MONDAY.  IN ADDITION...TEMPERATURES WILL HAVE TO BE
WARMED MONDAY...THEN COOLED TUESDAY AND WEDNESDAY.

&&

.FIRE WEATHER...
FIRE WX CONDITIONS HAVE STARTED AN ESCALATING TREND THAT WILL
PERSIST THRU THE WEEKEND. VERY DRY AIR WILL ENCOMPASS A LARGE PART
OF THE CWFA FRI UNDERNEATH DRY NW MID LEVEL FLOW AND AN AMPLIFYING
LOW LEVEL THERMAL RIDGE. LOOSE MSLP GRADIENT AND IN THE MID LEVELS
WILL PRECLUDE CONCERNS FOR WINDS THOUGH. SAT MID LEVEL FLOW IS SEEN
TO HAVE A FLAT RIDGE WITH MAINLY ZONAL COMPONENT. THIS WILL SERVE TO
ENHANCE THE 85H THERMAL RIDGE AND WITH RISING 5H HEIGHTS/DOWNSLOPE
WINDS THE HIGH TEMPS...ESPECIALLY IN THE W WILL SOAR. 20-25KTS AND
25-30KTS AT 85H/7H RESPECTIVELY WITH DEEP MIXING WILL RESULT IN
BREEZY TO WINDY CONDITIONS ACRS SE NM/ UPPER TRANS PECOS/VAN HORN
AREA/GDP MTNS. TEMP N100 IN CARLSBAD FOR INSTANCE WILL DRIVE MIN
RH/S DOWN TO NEAR 5 PCT AND A LONG LEAD RED FLAG WARNING HAS BEEN
ISSUED FOR THE AFOREMENTIONED AREAS FOR SAT. FARTHER E IT WILL BE
HOT TOO (IE N100 AT KMAF) BUT MIXED LAYER WINDS LOOK TO BE LESS.
STILL GFS SOUNDING DOES SHOW A MIXED LAYER WIND OF 20KTS AND WITH
STRONG 12HR PRESSURE FALLS INVOF SE COLORADO IT WILL BE AT LEAST
CLOSE TO RFW FOR PARTS OF THE PB SAT. UNSEASONALLY HOT TEMPS WILL
CONTINUE INTO SUNDAY AND 85H THERMAL RIDGE WILL BE FROM NEAR
SNYDER...MIDLAND...BIG BEND...WIDESPREAD TEMPS IN THE 90S TO L100S
AGAIN. SUNDAY CERTAINLY LOOKS TO BE THE MOST SIGNIFICANT DAY AS THE
MID LEVEL WIND FIELD/MIXED LAYER WIND INCREASES OVER A LARGER AREA.
INTERSECTION OF 7H SPEED MAX AND 85H THERMAL RIDGE PER ECMWF INVOF
LBB...CDS...SNK. PARENT 5H LOW WILL STILL BE WELL TO THE W SO IT
WILL DIFFICULT TO GET SUBSIDENCE...HOWEVER DEEP MIXING AT SEEN IN
GFS MAF SOUNDING TO 5H AND THE INSTABILITY TERM OF THE HAINES INDEX
IS 26C AND SUPPORTING MOMENTUM TRANSFER AND SFC LOW WILL DEEPEN
ANOTHER 8MB OR SO. AS SUCH THERE WILL BE WIDESPREAD RF CONDITIONS
SUNDAY. PERSISTENT POOR RH RECOVERY IN SE NM AND MOST OF TRANS PECOS
IN THE MORNINGS LEADING UP TO SUNDAY AND THE TEMPS SOME 20 DEGREES
ABOVE NORMAL ARE STRONG INDICATORS TO BE ESPECIALLY CONCERNED ABOUT
THIS WEEKEND.  THE OTHER TAKE-AWAY HERE IS THAT EACH SUCCESSIVE DAY
FRIDAY-SUNDAY WILL BE HOTTER/WINDIER/DRIER AND OVER A LARGER AREA
EACH DAY.

FINALLY WRT CLIMATOLOGY APRIL USUALLY HAS THE MOST RED FLAG DAYS AND
A QUICK GLANCE AND MODELS THRU NEXT 10 DAYS THERE ARE INDICATIONS OF
DRY/ACTIVE/PROGRESSIVE PATTERN. BASICALLY FROM APR 6-10 THERE WILL
BE OPPORTUNITY FOR SUCCESSIVE CRITICAL FIRE WX DAYS OVER LARGE AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              50  88  53  97  /   0   0   0   0
CARLSBAD NM                44  91  46 100  /   0   0   0   0
DRYDEN TX                  54  95  58  94  /   0   0   0  10
FORT STOCKTON TX           57  93  57  99  /   0   0   0   0
GUADALUPE PASS TX          55  85  57  91  /   0   0   0   0
HOBBS NM                   43  83  46  95  /   0   0   0   0
MARFA TX                   36  87  36  92  /   0   0   0   0
MIDLAND INTL AIRPORT TX    46  89  48  97  /   0   0   0   0
ODESSA TX                  50  90  51  98  /   0   0   0   0
WINK TX                    45  93  47 100  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING FROM 11 AM TO 7 PM MDT SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...REAGAN...SCURRY...UPTON...
     WARD...WINKLER.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
     DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
     GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING FROM NOON CDT TO 8 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS...LOVING...REEVES COUNTY
     AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

49/67
Hazardous weather outlook, Mar 31, 2:35 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 AM CDT THU MAR 31 2011

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-010845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
335 AM CDT THU MAR 31 2011 /235 AM MDT THU MAR 31 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:12 AM MDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more30 hr
Mar 31, 1:38 PM MDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more24 hr
Mar 31, 1:38 PM MDTRed Flag WarningMAFAndrews, Gaines, Loving53 hr

Nearby

High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.